Jump to content
Important Survey - Please Participate ×

This is my life on clonazepam


[Ba...]

Recommended Posts

Hi, I am tapering and using Melatonin and CBD oil ( Elixinol brand). I was prescribed  clonazepam 12 years ago after I started having panic/anxiety attacks after improper treatment for c-dif colitis, which left me with 2 ulcers and a hiatal hernia. 11months prior I was prescribed the YAS birth control pill and within a few months begin experiencing serious bouts of depression during my periods and no I didn’t put 2 & 2 together. Also I was involved in a terrible car accident, not physical injuries from that but the accident played havoc with the anxiety I was already dealing with. Anyway I was tapering quite slowly and it was going ok but I was having issues w sleep. I read ashwaganda would help with withdrawal and it did, but still sleep was not good. I added 150 mg valerian root and 200mg Passion flower. Very low doses and tapered completely off the Klonopin . However I abruptly stopped the the other supplements bc of body pain and within 24 hour I was in major withdrawal. I didn’t know that the supplements were actually acting as a benzo. My dr told me to reinstate the Klonopin, which I slowly did trying to find a tolerance level. My dr wanted me to take .5 mg 3x daily, which was double my original dose I had taken for 12 years. I more I increased the sicker I got and I was pretty sick to start with. So I stopped up dosing and started cutting very small cuts. After 3 psychiatrists I found one who is benzo educated, I refuse to take an antidepressant which the first 3 said I needed. My pcp and psychiatrist both approve of the CBD and the melatonin. Here is the dosage I take:

10am- 30 mg CBD

2pm- 30mg CBD

8pm- 60 mg CBD

10pm- 60 mg CBD

10pm – 10mg Naturol extended release melatonin.

If I wake up during the night, I take 15-30mg CBD and drop back into sleep.

Current Klonopin dosage is 1.045mg per day at this point in my taper.

.170mg in the morning

.125mg late afternoon

.75mg at bedtime

The CBD works wonders for the anxiety I have during the day, which I didn’t have before I began tapering. The extended release melatonin helps keep me sleeping. I usually get 6-7 hours of sleep and I’m up couple times during the night to relieve myself.

The day time doses of Klonopin kick my butt and make me very ill, nauseous, stomachache and migraines. I’m guessing I kindled on my first taper and that is why the taper is making me sooo sick now. If I’d done my research and found a dr who had experience treating benzo users who wanted to get off I would have done things much differently, but I trusted my pcp and he didn’t know anything. I gave every dr I saw a downloaded printed copy of the Ashton manual. Most thought I was crazy and said this was in my head. It took my pcp 4 months to understand it was the benzo not my gallbladder, pancreas or liver making me sick all the time. I do think the CBD and melatonin are the 2 things keeping me sane. I have developed lots of sensitivities to things and foods and I do have to be very careful about what I take especially for the nausea. I can’t eat much and not become sick. I can’t up-dose the clonazepam and feel better, I just become sicker and cutting tiny doses is hell to pay. This is my world now. I’m living in a nightmare and just want to get well.....

Link to comment
Share on other sites

Welcome to BenzoBuddies!  We are glad you decided to join us.  You'll find a lot of support and information on this forum, which is the only one of its kind online.  It sounds like you've been through a lot.  Many members here take supplements, but with mixed results, and for some certain supplements cause upticks in symptoms. The same seems to be true of cbd oil, which many use as well. I use a cbd/thc ointment (legal here) for shoulder pain, which works well.

 

For those starting a taper, we generally recommend starting out at a rate of 5 to 10% every 10-14 days, then adjusting the taper to suit your own needs.  Note: very short term users may be able to taper faster.

 

Withdrawal symptoms, which vary widely but commonly include anxiety and insomnia, often occur during a taper, but these are temporary and will get better in time.  In general, first tapers are easier, but cold turkeys or multiple withdrawals may be more severe and longer lasting.  Here are a few links to get you started:

 

The Ashton Manual, a concise reference for tapering and symptom issues.

 

Withdrawal Support (during your taper)

 

Once again, welcome!

Link to comment
Share on other sites

Thank you for the kind welcome. I should have mentioned that this being my second taper, started 6 1/2 months ago. I was at 1.375 mg when I stopped up dosing against my pcp wishes. I was a zombie at that point, a very ill zombie. No emotions, no joy, totally emotionally flatlined and vomiting all the time. So I’ve made some headway...
Link to comment
Share on other sites

×
×
  • Create New...